Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 439, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 10, 2011, 8:24 PM EDT for Hardin County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2011, 8:24 PM EDT (00:24 UTC)
- Expired
- Sep 10, 2011, 9:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Hardin County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS53 KLMK 110024
SVRLMK
KYC093-110100-
/O.NEW.KLMK.SV.W.0439.110911T0024Z-110911T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT SAT SEP 10 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 900 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMIT...MOVING NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ELIZABETHTOWN...
WHITE MILLS JUNCTION AND HARCOURT...
HOWE VALLEY...
STEPHENSBURG AND STAR MILLS...
FRANKLIN CROSS ROADS AND HANSBROUGH...
THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 89 AND
91...AND THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS
123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3764 8625 3781 8606 3782 8603 3764 8578
3752 8605 3755 8610 3757 8612 3756 8613
TIME...MOT...LOC 0024Z 237DEG 13KT 3761 8609
WIND...HAIL 60MPH <.50IN
$$
AL2 follow-up statements
330
WWUS53 KLMK 110047
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT SAT SEP 10 2011
KYC093-110100-
/O.CON.KLMK.SV.W.0439.000000T0000Z-110911T0100Z/
HARDIN KY-
847 PM EDT SAT SEP 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL HARDIN COUNTY...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN CROSS ROADS...
MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ELIZABETHTOWN...
CECILIA...
SAINT JOHN AND ADDINGTON FIELD AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3781 8606 3782 8604 3782 8602 3764 8578
3756 8603 3757 8609 3768 8615
TIME...MOT...LOC 0048Z 237DEG 13KT 3766 8600
WIND...HAIL 60MPH 0.75IN
$$
AL928
WWUS53 KLMK 110100
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT SAT SEP 10 2011
KYC093-110110-
/O.EXP.KLMK.SV.W.0439.000000T0000Z-110911T0100Z/
HARDIN KY-
900 PM EDT SAT SEP 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE
CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING
AND GUSTY WINDS TO 30 MPH.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL
LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3781 8606 3782 8604 3782 8602 3764 8578
3756 8603 3757 8609 3768 8615
TIME...MOT...LOC 0047Z 237DEG 13KT 3766 8600
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 7:09 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 10, 7:09 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 709 PM EDT SAT SEP 10 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND SUNDAY)... SPRAWLING CUTOFF LOW CENTERED OVER THE MID MS RIVER VALLEY IS JUST ABOUT READY TO OPEN UP AND KICK OFF TO THE EAST...WHICH SHOULD OCCUR ON SUNDAY. VISIBLE IMAGERY TODAY INDICATES A BROAD CIRCULATION IN THE LOW-LEVEL CLOUDS...CENTERED ROUGHLY OVER THE IL/IN SOUTHERN BORDER. CONGESTED CU FIELD DEVELOPING EAST OF THIS CENTER IS WHERE SHOWERS ARE FORMING SO FAR THIS AFTERNOON. LAPS AND LOCAL AMDAR SOUNDINGS INDICATE SOME A SLIVER OF CAPE...WITH VALUES UNDER 1000 J/KG...IN THIS AREA SO CANNOT RULE OUT SOME STORM DEVELOPMENT WITH PEAK HEATING. BY EVENING SHOULD ONLY SEE SHOWERY ACTIVITY...PERHAPS STICKING AROUND TO MIDNIGHT. LOWS TONIGHT SHOULD BE A LITTLE WARMER THAN THIS MORNING...WITH VALUES IN THE LOWER 60S FOR THE LOUISVILLE METRO AND AROUND 60 ELSEWHERE. SUNDAY THAT ABOVE-MENTIONED UPPER LOW WILL OPEN UP AND MOVE SLOWLY EAST AS ANOTHER TROUGH CONNECTS WITH IT AS IT MOVES OVER THE NORTHERN GREAT LAKES. GIVEN THE CLOSER PROXIMITY TO COOL TEMPERATURES ALOFT AND LIKELIHOOD OF HIGH TEMPERATURES SIMILAR TO TODAY...WOULD COVERAGE OF SHOWERS/STORMS TO BE A LITTLE HIGHER. HAVE GONE 40-50 PERCENT ACROSS THE NORTHERN FORECAST AREA AND LOW-END SCATTERED ACROSS THE SOUTH. CAPE/S ARE A LITTLE HIGHER AS WELL...SO STORMS MAY HAVE SLIGHTLY STRONGER WINDS AND AGAIN SOME POTENTIAL FOR SMALL HAIL...AS MENTIONED IN PREVIOUS LONG TERM DISCUSSION. STILL THREAT FOR SEVERE WEATHER LOOKS LOW. .LONG TERM (SUNDAY NIGHT - SATURDAY)... THE UPPER LEVEL TROUGH WILL FINALLY MOVE EAST OF THE AREA OVERNIGHT SUNDAY NIGHT INTO MONDAY. THERE MAY BE SOME ISOLATED SHOWERS AND THUNDERSTORMS ONGOING ON SUNDAY EVENING OVER EAST CENTRAL KENTUCKY. THESE ARE EXPECTED TO END BEFORE MIDNIGHT. CLOUDS WILL BEGIN TO BREAK UP DURING THE OVERNIGHT HOURS WITH LOWS EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S. MONDAY THROUGH TUESDAY WILL BE WARMER AND DRIER ACROSS THE AREA. WINDS WILL BE OUT OF THE SOUTHWEST WITH PARTLY CLOUDY SKIES. THESE SOUTHERLY WINDS WILL PICK UP ON TUESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. HIGHS ON MONDAY WILL REACH INTO THE LOW 80S. TUESDAY LOOKS TO BE THE WARMEST DAY OF THE PERIOD WITH HIGHS TOPPING OUT IN THE MID 80S ACROSS THE REGION. LOWS WILL BE IN THE LOW TO MID 60S. TUESDAY NIGHT THROUGH THE END OF THE WEEK A LARGE AREA OF SURFACE HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES. THE LOWER OHIO VALLEY WILL SIT ON THE SOUTHERN EDGE OF THIS HIGH BY THE LATTER HALF OF THE WEEK. THE AFOREMENTIONED COLD FRONT WILL MOVE THROUGH THE FORECAST AREA OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY MORNING. WHILE WIDESPREAD THUNDERSTORMS ARE NOT EXPECTED TO ACCOMPANY THIS FRONT WE COULD SEE A FEW DURING THE OVERNIGHT HOURS WITH A SLIGHT CHANCE FOR SHOWERS CONTINUING THROUGH THE DAY WEDNESDAY. A REINFORCING WAVE WILL MOVE THROUGH ON THURSDAY WITH A CONTINUED CHANCE FOR SHOWERS THROUGH THURSDAY NIGHT. BEHIND THE INITIAL FRONT INSTABILITY LOOKS TO BE PRETTY MEAGER. THOUGH AN ISOLATED THUNDERSTORM CANNOT BE COMPLETELY RULED OUT THURSDAY...WILL MENTION ONLY SHOWERS AT THIS TIME. TIMING OF THE FRONT AND REINFORCING WAVE IS STILL A BIT IN QUESTION AND COVERAGE OF SHOWERS/STORMS THROUGH THE LATTER HALF OF THE WORK WEEK WILL NEED TO BE REFINED IN LATER FORECASTS. COOLER AIR WILL SETTLE INTO THE REGION ONCE AGAIN WEDNESDAY THROUGH FRIDAY. HIGHS WEDNESDAY WILL BE IN THE MID 70S WHILE THURSDAY AND FRIDAY LOOK TO REACH ONLY INTO THE LOW TO MID 70S. LOWS WILL DROP FROM THE MID 50S MIDWEEK TO THE LOW 50S BY THE END OF THE WEEK. && .AVIATION (00Z TAF ISSUANCE)... SCATTERED SHRA/TSRA HAVE DEVELOPED MAINLY ACROSS W-CENTRAL AND S-CENTRAL KY THIS AFTERNOON...AFFECTING THE BWG TERMINAL AT THE MOMENT. WILL KEEP IN VCTS THERE AND A TEMPO FOR BRIEF VSBY/CIG REDUCTIONS AT BWG AS WELL AS WIND GUSTS FROM STORM OUTFLOW. SDF MAY SEE A SHRA/TSRA WITHIN THE NEXT 1-2 HOURS BUT LEX SHOULD BE PRECIP FREE. MAY KEEP A VCSH THERE IN CASE A STRAY SHOWER MOVES FURTHER EAST THAN EXPECTED. MOST IF NOT ALL ACTIVITY SHOULD DISSIPATE QUICKLY AFTER SUNSET. THEREAFTER...BREAKS IN THE CLOUDS AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING IN SPOTS TOWARDS 12Z SUNDAY. BWG WILL MOST LIKELY HAVE THE LOWEST VSBY REDUCTION FROM BR/LIGHT FG SO WILL HAVE A PREVAILING MVFR VSBY THERE AND POSSIBLY A TEMPO OF IFR-LIFR. MORE LATE MORNING AND EARLY AFTERNOON CU AND SCATTERED SHRA/TSRA SHOULD REDEVELOP TOMORROW TOWARDS THE END OF THIS TAF PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........RJS LONG TERM.........EER AVIATION..........AL
Hazardous weather outlook, Sep 10, 3:03 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 303 PM EDT SAT SEP 10 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 303 PM EDT SAT SEP 10 2011 /203 PM CDT SAT SEP 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND STORMS ARE FORECAST THIS AFTERNOON. THE STRONGER STORMS MAY PRODUCE SOME BRIEF PEA-SIZED HAIL AND WIND GUSTS TO 30 MPH. THE BEST CHANCE FOR ANY STORMS WILL BE WEST OF A LINE FROM BOWLING GREEN TO LEXINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY RAINFALL...AND GUSTY WINDS TO 40 MPH. SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING AS A COLD FRONT PASSES THROUGH THE REGION. DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RJS/EER
In the hours before
Special weather statement, Sep 10, 5:12 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT SAT SEP 10 2011
KYZ061-070-102145-
BUTLER-LOGAN-
412 PM CDT SAT SEP 10 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF RUSSELLVILLE...AND MOVING
EAST AT 15 MPH.
OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DIAMOND SPRINGS...
WOLF LICK AND LEWISBURG...
BEECHLAND AND LOST CITY...
HARRELDSVILLE AND HARPER CROSSROADS...
QUALITY AND ANDERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
3712 8690 3713 8692 3715 8692 3718 8677
3696 8672 3692 8706
TIME...MOT...LOC 2111Z 259DEG 11KT 3703 8700
ALSpecial weather statement, Sep 10, 5:54 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM CDT SAT SEP 10 2011
KYZ061-070-071-102215-
BUTLER-LOGAN-WARREN-
454 PM CDT SAT SEP 10 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MORGANTOWN...AND MOVING
NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
PLEASANT HILL AND ROCHESTER...
SILVER CITY AND BOSTON...
SOUTH HILL AND PROVO...
DUNBAR AND LEETOWN...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3707 8705 3707 8695 3709 8691 3712 8690
3715 8693 3716 8693 3719 8691 3721 8691
3722 8689 3723 8689 3735 8669 3697 8655
3696 8706
TIME...MOT...LOC 2152Z 245DEG 14KT 3712 8688
ALSpecial weather statement, Sep 10, 6:29 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 629 PM EDT SAT SEP 10 2011 KYZ026-027-061-062-070>073-102330- OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE 529 PM CDT SAT SEP 10 2011 ...THUNDERSTORMS WITH SMALL HAIL..DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER SOUTH-CENTRAL KENTUCKY...GENERALLY WEST OF I-65 AND ALONG AND SOUTH OF THE WESTERN KENTUCKY PARKWAY. THE HEAVIEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF BUT HEAVY RAINFALL...HAIL POSSIBLY UP TO THE SIZE OF DIMES...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW GUSTS OF WIND TO 30 MPH MAY OCCUR AS WELL. MOST IF NOT ALL OF THE THUNDERSTORM ACTIVITY WILL DISSIPATE AFTER SUNSET. AL
Special weather statement, Sep 10, 7:57 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM CDT SAT SEP 10 2011
KYZ070-110045-
LOGAN-
657 PM CDT SAT SEP 10 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GUTHRIE...AND MOVING EAST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...HAIL UP TO THE
SIZE OF DIMES...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
OLMSTEAD AND OLD VOLNEY...
LICKSKILLET AND FERGUSON...
DOT AND CAVE SPRINGS...
SCHLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM MAY GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3665 8707 3688 8706 3695 8664 3688 8661
3688 8666 3684 8669 3682 8670 3675 8674
3664 8677 3664 8706
TIME...MOT...LOC 2357Z 264DEG 20KT 3671 8707
ALSpecial weather statement, Sep 10, 8:07 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 807 PM EDT SAT SEP 10 2011 KYZ024>029-061-110115- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- BUTLER KY- INCLUDING THE CITIES OF...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...MORGANTOWN 807 PM EDT SAT SEP 10 2011 /707 PM CDT SAT SEP 10 2011/ ...THUNDERSTORMS WITH SMALL HAIL..DANGEROUS LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN... SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL KENTUCKY...GENERALLY WEST OF I-65 AND ALONG AND NORTH OF THE WESTERN KENTUCKY PARKWAY. THE HEAVIEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF BUT HEAVY RAINFALL...HAIL POSSIBLY UP TO THE SIZE OF DIMES...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW GUSTS OF WIND TO 35 MPH MAY OCCUR AS WELL. MOST IF NOT ALL OF THE THUNDERSTORM ACTIVITY WILL DISSIPATE AFTER SUNSET. AL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 30 min |
| Sep 10, 8:41 PM EDT | Special Weather Statement | LMK | Ohio | 49 min |
| Sep 10, 8:42 PM EDT | Special Weather Statement | LMK | Simpson | 48 min |
| Sep 10, 9:32 PM EDT | Special Weather Statement | LMK | Ohio | 43 min |
| Sep 11, 3:47 PM EDT | Special Weather Statement | LMK | Butler | 43 min |
| Sep 11, 4:33 PM EDT | Special Weather Statement | LMK | Butler | 27 min |
| Sep 11, 5:02 PM EDT | Special Weather Statement | LMK | Ohio | 28 min |
| Sep 11, 5:55 PM EDT | Special Weather Statement | LMK | Edmonson, Warren | 50 min |
| Sep 11, 6:58 PM EDT | Special Weather Statement | LMK | Oldham | 47 min |
| Sep 11, 7:31 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 44 min |
| Sep 11, 7:38 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 37 min |
| Sep 11, 7:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.